MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH RONDO; EXTERNAL COMPONENT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH RONDO; EXTERNAL COMPONENT
Model Number RONDO 2 AUDIO PROCESSOR [BUTTON PROCESSOR 2]
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to med-el hq where it will be evaluated.When available, a device failure analysis will be submitted as a follow-up report.
 
Event or Problem Description
Preliminary device investigation showed a broken housing and a leaking battery.According to the rrf there was an optical damage.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Conclusion: during the repair process of a rondo 2 audio processor, a leaking battery was detected.The electrolyte corroded the silicone sleeve of the battery and oxidized a few parts.The damage to rechargeable battery inside was most likely caused by strong mechanical stress.There have been no reports of patient injury from contact with leaking electrolyte.This is a final report.

Brand Name
RONDO
Common Device Name
EXTERNAL COMPONENT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key22369993
Report Number9710014-2025-00590
Device Sequence Number18130919
Product Code MCM
UDI-Device Identifier09008737304591
UDI-Public(01)09008737304591
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberRONDO 2 AUDIO PROCESSOR [BUTTON PROCESSOR 2]
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age14 YR
Patient SexMale